Alert archive / California / Wind Advisories in 2017
Wind Advisory 17, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 9, 2017, 7:06 PM PST. It was in force for 114 min.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2017, 7:06 PM PST (03:06 UTC)
- Expired
- Feb 9, 2017, 9:00 PM PST
- In force
- 114 min
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
131 WWUS76 KSTO 100306 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 706 PM PST Thu Feb 9 2017 ...Strong winds continue over the northern Sacramento Valley... .Strong south winds should continue for a couple of more hours over the northern Sacramento Valley. The winds are also resulting in a line of heavy showers and thunderstorms west to north of the Redding area. CAZ015-100500- /O.EXP.KSTO.WI.Y.0016.000000T0000Z-170210T0300Z/ /O.NEW.KSTO.WI.Y.0017.170210T0306Z-170210T0500Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 706 PM PST Thu Feb 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 9 PM PST this evening. * TIMING...Strong south winds continue in the northern Sacramento valley into the evening. * WINDS...South 20 to 30 mph with gusts to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ013-014-016-063-064-066>069-100415- /O.EXP.KSTO.WI.Y.0016.000000T0000Z-170210T0300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Central Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Chico, Oroville, Marysville/Yuba City, Alder Springs, Lakeport, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 706 PM PST Thu Feb 9 2017 ...WIND ADVISORY HAS EXPIRED... Winds have decreased except for isolated remote locations over the highest terrain. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
376 WWUS76 KSTO 100507 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 907 PM PST Thu Feb 9 2017 CAZ015-100615- /O.EXP.KSTO.WI.Y.0017.000000T0000Z-170210T0500Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 907 PM PST Thu Feb 9 2017 ...WIND ADVISORY HAS EXPIRED... Winds have decreased over the northern Sacramento Valley. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:23 PM PST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 9, 3:23 PM PST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 323 PM PST Thu Feb 9 2017 .Synopsis... Steady moderate to heavy precipitation this evening become more showery Friday with areas of breezy to windy conditions today as the last in a series of Pacific storms affect the region. Flooding concerns will continue. Drier weather returns for the weekend through the middle of next week. && .Discussion (Tonight through Sunday)... Main swath of moderate precipitation with localized areas of heavy rainfall over northern California today. The back edge of the steady rain has cleared the northern and central Sacramento Valley, giving way to some showery activity. The familiar convergent shower line has formed over western Shasta county this afternoon and may continue into the evening. This area of concentrated rain will likely create some additional flood concerns north and west of Redding and Shasta Lake area. Snow levels remain quite high in this warm sector air and generally well above pass levels. Current MFR to RDD surface gradient at 11mb and RDD to SAC gradient at 8mb is resulting in breezy to strong winds over the northern and central Sacramento Valley. Winds are sustained in the mid to upper 20s (mph). These winds should be shifting southward this afternoon, but not as strong over the the Sacramento area. When the cold front pushes into the Sierra this evening, most areas should see a slow drop off in wind speeds. Cooler air associated with the front will bring down snow levels to pass levels this evening as continued steady precipitation will continue overnight across the west slope of the Sierra with snow levels lowering to 5000-6000 ft Friday. The upper low associated with the frontal system will push into NorCal during the day on Friday for a continuation of showers. Enough instability is expected for isolated Valley and foothill thunderstorms, especially in the late afternoon and evening hours. Most NorCal locations will see a continued threat of showers Friday night as the upper low pushes through the region. Upper ridging and northerly flow aloft should bring a rapid end to any shower threat by mid day Saturday. Saturday will bring a fairly abrupt change to the recent spell of wet weather with fair skies and above normal daytime temperatures expected by Saturday afternoon. Even warmer temperatures are expected on Sunday with highs several degrees above normal in the northern Sac valley where north winds and adiabatic warming with give temperatures a boost. Fog in the northern San Joaquin Valley may develop Sunday morning with the lighter winds and a plethora of moisture. JClapp && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Pacific upper high pressure ridge will build over NorCal Monday through Wednesday providing a much needed break in the extreme wet pattern. Areas of fog will be possible during the early mornings with abundant low-level moisture under generally clear skies and light winds. A return to the wet pattern seems likely from Thursday into next weekend...as models show a series of storm systems to impact the area. It is still a bit early to speculate on actual amounts...but model trends indicate potentially significant storm systems. Snow levels may be lower with these system versus this weeks...with levels 4000-6000 feet Fri-Sat. && .AVIATION... Messy TAFs for the terminals as storm continues across northern California. MVFR and IFR conditions expected this evening and overnight. Wind gusts will wind down through the evening for the valley, but gusty southwest winds between 25 to 35 kts for the Sierra ridges will continue. Light rain will continue across the area through Friday morning, and snow is expected for the higher terrain. Weather conditions should improve Friday afternoon. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 PM PST Friday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory until 7 PM PST this evening for Burney Basin / Eastern Shasta County-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
In the hours before
Local storm report, Feb 9, 4:44 PM PST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
444 PM PST THU FEB 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 1 WNW NEVADA CITY 39.27N 121.04W
02/09/2017 NEVADA CA DEPT OF HIGHWAYS
HWY 49 IS CLOSED NORTH OF NEVADA CITY, FROM
NEWTOWN RD TO TYLER FOOTE RD DUE TO MULTIPLE
SLIP OUTS.
&&
EKLocal storm report, Feb 9, 4:53 PM PST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
453 PM PST THU FEB 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 2 NNE RALEY FIELD 38.61N 121.50W
02/09/2017 SACRAMENTO CA PUBLIC
DISCOVERY PARK FLOODED, WITH WATER ABOUT 8
FEET DEEP.
&&
EKSpecial weather statement, Feb 9, 5:00 PM PST, 2 hours 6 minutes before
Special Weather Statement National Weather Service Sacramento CA 500 PM PST THU FEB 9 2017 CAZ013-015-063-100230- Northern Sacramento Valley CA- Mountains Southwestern Shasta County to Northern Lake County CA- Shasta Lake Area / Northern Shasta County CA- 500 PM PST THU FEB 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHASTA COUNTY UNTIL 630 PM PST... A line of heavy showers and thunderstorms northwest of Redding extends from 10 miles southeast of Castle Crag to Shasta Dam...to Keswick...to near Ono continues to produce locally heavy rain. Rainfall amounts from one-half to one inch per hour are occurring with this line. The cells are moving rapidly to the northeast while the line remains nearly stationary. Small hail and winds in excess of 40 mph will also be possible with this line of storms. Locations impacted include... Shasta Dam, Shasta Lake, Igo, Ono, O'brien, Keswick, Central Valley, Whiskeytown, Mountain Gate and Centerville. These areas have seen a similar line of heavy rain develop over roughly the same area the past few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... This line of very heavy rainfall could lead to localized flooding of roads, small rivers and streams and roadside culverts. Do not drive your vehicle through flooded roadways. && LAT...LON 4100 12201 4040 12260 4041 12277 4102 12221 TIME...MOT...LOC 0052Z 233DEG 4KT 4097 12218 4045 12265 jhm
Local storm report, Feb 9, 5:03 PM PST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
503 PM PST THU FEB 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 2 ESE SHELDON 38.41N 121.26W
02/09/2017 SACRAMENTO CA BROADCAST MEDIA
GREEN RD. IN WILTON FLOODED.
&&
EKLocal storm report, Feb 9, 5:06 PM PST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
506 PM PST THU FEB 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 1 N QUINCY 39.94N 120.92W
02/09/2017 M2.30 INCH PLUMAS CA TRAINED SPOTTER
THERE WERE 2.30 INCHES OF RAIN MEASURED OVER
24 HOURS, 6.10 INCHES OVER 72 HOURS.
&&
EKSpecial weather statement, Feb 9, 6:39 PM PST, 27 minutes before
Special Weather Statement National Weather Service Sacramento CA 639 PM PST THU FEB 9 2017 CAZ013-015-063-066-100400- Northeast Foothills/Sacramento Valley CA- Northern Sacramento Valley CA- Mountains Southwestern Shasta County to Northern Lake County CA- Shasta Lake Area / Northern Shasta County CA- 639 PM PST THU FEB 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEHAMA AND SOUTH CENTRAL SHASTA COUNTIES UNTIL 800 PM PST... At 633 PM PST, Doppler radar was tracking a line of heavy showers and thunderstorms, northwest of Redding, from near O'brien to Mountain Gate...to Centerville to 8 miles west of Rosewood. The line was nearly stationary or sagging slowly to the southeast, while the cells moved quickly to the northeast. Small hail and winds in excess of 40 mph will be possible with these storms. Rainfall rates from one-half to one inch are still possible through 8 pm. Locations impacted include... Redding, Shasta Dam, Shasta Lake, Igo, Ono, Keswick, and Central Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Several small creeks in the area have shown sharp rises and may flood, including Clear, Cow, and Battle Creeks. Do not drive your vehicle through flooded roadways. && LAT...LON 4069 12211 4026 12268 4030 12284 4093 12225 TIME...MOT...LOC 0233Z 208DEG 1KT 4082 12221 4031 12270 jhm
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 5:00 PM PST | Special Weather Statement | STO | Shasta | 90 min |
| Feb 9, 6:39 PM PST | Special Weather Statement | STO | Shasta | 81 min |
| Feb 10, 3:38 AM PST | River Flood Warning | STO | Sacramento, San Joaquin | 3 days |
| Feb 10, 6:58 AM PST | Special Weather Statement | STO | San Joaquin | 47 min |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.